# SDR CA951108015

- Difficulty date: October 26, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech G18S
- Engine: Pwa R985AN14B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Cracked
- Location: Thrust Bearing
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN)INVESTIGATION OF #1 ENGINE OIL LEAK FOUND OIL FLOW AT THRUST BEARING (CRANKSHAFT). ENGINE MOTORING INDICATED NO CYLINDER BLOW BY. PROPELLER REMOVED AND CRANKSHAFT CAPPED, ACTUATION OF FEATHERING PUMP  INDICATED LOSS OF OIL THROUGH AN ANNULAR CRACK STARTING IN THE THRUST BEARING NUT RETENTION THREADS AND COMING FORWARD UNDER THE PROP CONE AREA. THE SHAFT WAS CRACKED MORE THAN 270 DEGREES OF THE CRANKSHAFT CIRCUMFERENCE.
